Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

June 20, 2025Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 20, 2025, 12:21 PM EDT for Volusia County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2025, 12:21 PM EDT (16:21 UTC)
Expired
Jun 20, 2025, 12:45 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS82 KMLB 201621
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 20 2025
 
FLZ041-141-201645-
Coastal Volusia FL-Inland Volusia FL-
1221 PM EDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VOLUSIA COUNTY
THROUGH 1245 PM EDT...

At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daytona Beach, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2933 8106 2911 8094 2904 8118 2925 8123
      2927 8119 2927 8115 2929 8115
TIME...MOT...LOC 1621Z 330DEG 11KT 2923 8112 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Weitlich

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:28 AM EDT, 5 hours 53 minutes earlier. Its key messages:

  • Issued at 255 AM EDT Fri Jun 20 2025
  • Elevated rain and storm chances today, especially west of Interstate 95; gusty winds, frequent lightning, and locally heavy rain are possible with the most organized activity
  • Hot, muggy conditions this weekend into next week with highs in the low to mid 90s and heat indices reaching the low to mid 100s
Area forecast discussion, Jun 20, 6:28 AM EDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
628 AM EDT Fri Jun 20 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 255 AM EDT Fri Jun 20 2025

- Elevated rain and storm chances today, especially west of
  Interstate 95; gusty winds, frequent lightning, and locally
  heavy rain are possible with the most organized activity

- Hot, muggy conditions this weekend into next week with highs in
  the low to mid 90s and heat indices reaching the low to mid 100s

&&

.PREVIOUS DISCUSSION...
Issued at 255 AM EDT Fri Jun 20 2025

Today-Tonight...A handful of spots across east central Florida are
starting the morning a few degrees "cooler" compared to this time
yesterday, due in part to rainfall last evening. Temperatures as of
2 AM ranged from the mid 70s to low 80s. A similar setup today is
forecast with PW of 1.75-2.00" over the northern two-thirds of the
area. Some drier air will try to work in over the Treasure Coast and
Lake Okeechobee this afternoon. However, as the east coast sea
breeze develops and begins to move inland, isolated shower and storm
development is anticipated. Coverage gradually increases with rain
chances reaching ~ 50-60% late in the afternoon, especially from
Orlando/Sanford and points west. This is where the collision of the
east and west coast breezes is forecast to occur, leading to
additional convective development. Model soundings indicate steep
low-level lapse rates, -8C temps at 500mb, and 1000+ J/kg of DCAPE.
Thus, similar storm hazards to yesterday are forecast with the
main ones being gusty winds to 50 mph, frequent lightning, and
torrential rainfall. Activity should be on a downward trend
after sunset with lingering showers over the interior through
midnight.

Highs today will again reach the upper 80s (coast) to low 90s
(inland), combining with higher humidity to produce heat index
values of 98 to 105 degrees. If work or recreation keeps you
outdoors for a longer period of time today, make sure to stay well-
hydrated and to take frequent breaks in the air conditioning or
shade.

Saturday-Sunday...Temperatures will be the big story this weekend
with not a lot of change from the upper 80s to mid 90s we have been
experiencing. The biggest difference looks to be slightly lower rain
chances overall, which decreases cloud cover and allows for greater
surface heating. 500mb ridging begins to build back in over the
eastern CONUS, especially on Sunday, with central Florida situated
on the southern bound of the pressure ridge. Onshore flow takes hold
as a result, leading to breezy (at times) easterly winds each
afternoon. NBE guidance is indicating wind gusts in the 20-25 mph
range Sunday afternoon, likely in association with the passage of
the faster-paced, westward-moving sea breeze. Despite the breeze,
heat index values will make it feel like it is in the upper 90s to
low 100s both days. Any break from the heat in the form of a shower
or storm is going to be brief and isolated in nature. Lower rain
chances Saturday at the coast (20-30%) climb to around 40% on
Sunday, only because PW increases a bit Sunday afternoon. That said,
the highest (50%) rain chances each day will focus along and west of
a line from Sanford/Orlando to Lake Okeechobee. The persistent
onshore flow will favor sea breeze collisions on the west coast of
the state this weekend, hence the better opportunity for rain across
the interior. Overnight lows settle into the mid to upper 70s.

Monday-Thursday...While humidity may back off a bit by the middle of
the week, temperatures will not. Even warmer high temperatures are
forecast by Wednesday and Thursday, pushing locations west of I-95
well into the mid 90s. Coastal locations will stay a few degrees
lower (low 90s), thanks to the persistent onshore flow and east
coast sea breeze. Blended deterministic model consensus into the NBM
once again to bring rain chances down into a more realistic range
(generally 30-45%), with isolated to scattered showers and a few
storms each afternoon. This activity will progress quickly westward
with the east coast sea breeze, again favoring the west FL coast for
any additional storm development. Wind gusts of 20-25 mph are
probable each afternoon, especially at the coast, where occasional
gusts could peak around 30 mph. With a prolonged stretch of above
normal temperatures forecast, plus warm, muggy nighttime conditions,
make sure to stay cool, hydrated, and check on neighbors and loved
ones who may be more susceptible to heat impacts. And, never leave
pets or children behind in hot vehicles! For more information on
heat safety, visit weather.gov/safety/heat.

&&

.MARINE...
Issued at 255 AM EDT Fri Jun 20 2025

Mostly favorable boating conditions are forecast this weekend into
next week. Weaker southerly winds (around 10 kt) back to the ESE
this afternoon behind the east coast sea breeze. Winds back to the E
from Sunday into next week as high pressure builds north of the
local waters, over the eastern U.S. A gentle to moderate breeze is
forecast each afternoon and evening with gusts reaching ~15 kt (up
to 20 kt on the Intracoastal). Isolated shower and storm chances
remain, though higher chances will remain well inland over the FL
Peninsula. Seas stay 1-3 ft.

&&

.AVIATION...
(12Z TAFs)
Issued at 621 AM EDT Fri Jun 20 2025

VFR conditions outside of convection through the TAF period. Light
and variable winds early this morning will become ESE/SE and
increase to 5-10 KT by mid morning, with coastal sites increasing
to around 12 KT with gusts to 20 KT in the afternoon behind the
east coast sea breeze. The east coast sea breeze will form in the
afternoon and push inland, with scattered showers and storms
developing where sea breeze/boundary interactions occur, mainly
across the interior and along the coast from TIX northward. The
larger collision with the west coast sea breeze is forecast west
of MCO, so have continued VCTS for interior terminals starting
19/20Z and DAB-TIX starting at 18Z. Have added TEMPOs for interior
sites for MVFR conditions invof convection from 21Z-00Z. Activity
will diminish after 01Z. Winds will become light overnight before
increasing to 5-8 KT by mid-morning on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  74  90  74 /  40  20  30   0
MCO  92  74  92  74 /  60  20  40  10
MLB  89  76  89  77 /  30  10  30  10
VRB  90  74  90  75 /  20  10  30  10
LEE  92  75  92  74 /  70  30  40  10
SFB  92  75  93  75 /  50  20  30  10
ORL  92  74  92  75 /  60  20  40  10
FPR  90  73  89  75 /  20  10  30  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Schaper
AVIATION...Watson

In the hours before

Special weather statement, Jun 20, 12:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1205 PM EDT Fri Jun 20 2025

FLZ041-044>046-201630-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
1205 PM EDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SEMINOLE...EAST CENTRAL
LAKE...NORTHWESTERN ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 1230
PM EDT...

At 1205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cassia, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Sanford, Winter Springs, Casselberry, and Lake Mary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2896 8147 2891 8122 2867 8134 2870 8142
      2872 8146 2874 8151 2879 8154 2879 8155
TIME...MOT...LOC 1605Z 293DEG 9KT 2885 8143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Weitlich
Special weather statement, Jun 20, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 20 2025

FLZ041-141-201645-
Coastal Volusia FL-Inland Volusia FL-
1221 PM EDT Fri Jun 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VOLUSIA COUNTY
THROUGH 1245 PM EDT...

At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daytona Beach, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2933 8106 2911 8094 2904 8118 2925 8123
      2927 8119 2927 8115 2929 8115
TIME...MOT...LOC 1621Z 330DEG 11KT 2923 8112

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 12:05 PM EDTSpecial Weather StatementMLBSeminole25 min
Jun 20, 12:51 PM EDTSpecial Weather StatementMLBSeminole24 min
Jun 20, 1:14 PM EDTSpecial Weather StatementMLBSeminole31 min
Jun 20, 1:16 PM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia29 min
Jun 20, 1:41 PM EDTSpecial Marine WarningMLB34 min
Jun 20, 1:43 PM EDTSpecial Weather StatementMLBOrange32 min
Jun 20, 1:44 PM EDTSpecial Weather StatementMLBSeminole31 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.